Advertisement

Mathematische Zeitschrift

, Volume 198, Issue 1, pp 127–141 | Cite as

Discreteness conditions for the Laplacian on complete, non-compact Riemannian manifolds

  • Regina Kleine
Article

Keywords

Riemannian Manifold Discreteness Condition 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Baider, A.: Noncompact Riemannian Manifolds with Discrete Spectra. J. Differ. Geom.14, 41–57 (1979)Google Scholar
  2. 2.
    Bishop, R., Crittenden, R.: Geometry of manifolds. New York: Academic Press 1964Google Scholar
  3. 3.
    Brooks, R.: A relation between Growth and the Spectrum of the Laplacian. Math. Z.178, 501–508 (1981)Google Scholar
  4. 4.
    Brooks, R.: On the spectrum of noncompact manifolds with finite volume. Math. Z.187, 425–432 (1984)Google Scholar
  5. 5.
    Chernoff, P.R.: Essential self-adjointness of powers of generators of hyperbolic equations. J. Funct. Anal.12, 401–414 (1973)Google Scholar
  6. 6.
    Do Carmo, M.P.: Differential geometry of curves and surfaces, Englewood Cliffs: Prentice Hall 1976Google Scholar
  7. 7.
    Donnelly, H.: On the essential spectrum of a complete Riemannian manifold. Topology20, 1–14 (1981)Google Scholar
  8. 8.
    Donnelly, H., Li, P.: Pure point spectrum and negative curvature for noncompact manifolds. Duke Math. J. 46, 497–593 (1979)Google Scholar
  9. 9.
    Eichhorn, J.: Riemannsche Mannigfaltigkeiten mit einer zylinderähnlichen Endenmetrik. Math. Nachr.114, 23–51 (1983)Google Scholar
  10. 10.
    Gaffney, P.: The harmonic operator for exterior differential forms. Proc. Nat. Acad. Sci. USA37, 48–50 (1951)Google Scholar
  11. 11.
    Gage, M.E.: Upper bounds for the first eigenvalue of the Laplace-Beltrami operator. Indiana Univ. Math. J.29, 897–912 (1980)Google Scholar
  12. 12.
    Glazman, I.M.: Direct methods of qualitative spectral analysis of singular differential operators. Jerusalem (1965)Google Scholar
  13. 13.
    Gromoll, D., Klingenberg, W., Meyer, W.: Riemannsche Geometrie im Großen. Lecture Notes in Math.55. Berlin Heidelberg New York: Springer 1975Google Scholar
  14. 14.
    Hartman, P.: Ordinary differential equations. New York: John Wiley and Sons Inc. 1984Google Scholar
  15. 15.
    Heintze, E., Karcher, H.: A general comparison theorem with applications to volume estimates for submanifolds. Ann. Scient. Ec. Norm. Sup. 4o serie, t 11, 451–470 (1970)Google Scholar
  16. 16.
    Kufner, A., John, O., Fučik, S.: Function spaces. Leyden: Nordhoff 1977Google Scholar
  17. 17.
    Maslov, V.P.: A criterion for discreteness of the spectrum of a Strurm-Liouville equation with an operator coefficient. Funct. Anal. Appl.2, 153–157 (1968)Google Scholar
  18. 18.
    Müller-Pfeiffer, E.: Spektraleigenschaften singulärer gewöhnlicher Differentialoperatoren. Leipzig: Teubner 1977Google Scholar

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • Regina Kleine
    • 1
  1. 1.Fachbereich Mathematik der Universität Duisburg-GesamthochschuleDuisburgFederal Republic of Germany

Personalised recommendations